MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, following a percutaneous transluminal angioplasty (pta) and using a micropuncture transitionless stiffened cannula access set, the introducer shaft tore off the head of the introducer when attempting to remove the device.The access site was the femoral artery, and it was very scarred and calcified.The initial puncture went as planned, and there were no issues while inserting the wire and sheath.The initial wire was manipulated and/or removed through the entry needle.When attempting to remove, the physician felt resistance and switched to another manufacturer's guidewire and it came loose.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, following a percutaneous transluminal angioplasty (pta) and using a micropuncture transitionless stiffened cannula access set, the introducer shaft tore off the head of the introducer when attempting to remove the device.The access site was the femoral artery, and it was very scarred and calcified.The initial puncture went as planned, and there were no issues while inserting the wire and sheath.The initial wire was manipulated and/or removed through the entry needle.When attempting to remove, the physician felt resistance and switched to another manufacturer's guidewire, and it came loose.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One used outer catheter was returned to cook for investigation, along with the separated hub.The shaft was found to be separated, leaving shaft material inside of the hub.The length of the separated section was 9.9-centimeters.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions ¿do not attempt to insert or withdraw the wire guide and/ or introducer if resistance is felt.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s scarred and calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14497796
Report Number1820334-2022-00973
Device Sequence Number14892547
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)250303(10)14575525
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number14575525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS¿ GUIDE WIRE M STANDARD 0.035.
Patient Age73 YR
Patient SexMale